Jump to content
CrazyBoards.org

Sign in to follow this  

Recommended Posts

I feel like I should know this. So I have been having some mild swings, after a mixed depression in December. It's a fairly regular cycle of sluggishness and fog, then hypomania. Some agitation thrown in for fun. So I called my pdoc and he told me to use the PRN Klonopin well, as needed. Heh. Double up if it's bad.

So I have been really trying to be more liberal with it, if I keep doing this when I get hypomanic will it prevent the resulting depressive swing?

Share this post


Link to post
Share on other sites

Time will tell.  If it doesn't work it seems a med tweak would be in order.  Could be the seasonal change is affecting you?  Certainly it hit me pretty good.  One tweak of my meds and all was back in order.

Share this post


Link to post
Share on other sites

Pdoc prescribed Klonopin for me at pretty much the same dose for the same reason, and I find that when it's effective at calming any agitation or hypomania, it doesn't really have much of an effect on the inevitable depressive state I enter shortly thereafter. YMMV, naturally. 

Share this post


Link to post
Share on other sites

Pdoc prescribed Klonopin for me at pretty much the same dose for the same reason, and I find that when it's effective at calming any agitation or hypomania, it doesn't really have much of an effect on the inevitable depressive state I enter shortly thereafter. YMMV, naturally. 

 

Aw, crap. I hope not. I guess I shall see when I move into the mixed/depressed phase, I am hoping the lows won't be as low if the highs aren't as high? But I guess if I'm altering it with the meds, it's not truly lower?

 

cns,

Yeah, this tactic is an attempt to get over the hump. Hopefully it works. If not, if it continues/escalates, we may have to go there. (med tweak)

 

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By mikl_pls
      I've been relatively stable with a few jags here and there for almost 2 years, and suddenly I'm experiencing some depression that has me in tears at times, as well as anxiety that results in panic attacks so bad that I feel like I can't breathe. I'm very emotionally labile, reactive to any trigger, sending me to seclusion with my depression.
      The only thing that has changed is that I swapped Dexedrine to Bontril-PDM for my weight management (and with Bontril-PDM, off-label ADHD management, idiopathic hypersomnia management, and treatment of refractory bipolar depression). I'm thinking this may be the trigger, but I needed to take a break from Dexedrine because my receptors were too desensitized to it and I was starting to gain weight, sleep all day, become very inattentive (like almost having wrecks kind of inattentive), and feel a little depressed. So I may have identified my trigger, but I need to take a good break from Dexedrine so when I resume it, it will work as it did when I first started it.
      My question is how does one prevent depression (neurochemical, not cognitive)? Is there something that can be temporarily added to my cocktail? I see my pdoc Friday. I have tried lithium and it causes seizures. Depakote makes me a zombie. Lamictal causes horrendous acne. I'd rather not add a second antipsychotic. Increasing the antidepressants seem to do nothing. 
      Should I just get back on Dexedrine ASAP? Or continue to give it a break and try other alternatives? I thought about trying Ritalin again, but a much higher dose than I've tried before, like 40-60 mg in Metadate CD form (the only form I felt anything from with methylphenidate). Concerta and regular Ritalin are useless, and I've heard bad things about Ritalin LA.
      Any responses or insight would be much appreciated! Thanks in advance!  
×
×
  • Create New...